Info on caelyx

Hi to everyone

I posted a month or so ago with a rising ca125 - had PET and ct which confirmed a hot spot on back of liver. Interestingly saw my oncologist on Tuesday who said he didn't think it was a recurrence as if OC recurs it's normally in more than one place - he thinks it's probably always been there but dormant. Wasn't picked up on original ct but maybe was too small? Would love to know whether other ladies have had this?

I start caelyx next week - 6 cycles and then hopefully laser to zap it! Bit worried about the skin effects of caelyx - could ladies tell me what to expect? ?

13 Replies

  • Hello Maz. My Mum had 6 x Caelyx for 2nd line chemo. After the third dose her hands and feet became very sore and started peeling. But the dose was reduced by 20%. There was also a week's delay which wasn't a problem. The 20% reduction didn't affect her CA125 which kept going down a bit each time. I would keep an eye on your hands and feet but everyone responds so differently with chemo. But I know sore hands/feet is a common symptom with Caelyx. Mum had "Udder Cream" to moisturise her hands!! Also Aveeno cream which is available at Boots. Hope this is helpful. Jane x

  • I have an a haemangioma on my liver. Its like a birthmark ie a bundle o f blood vessels. Its completly benign so they wouldnt treat it with caelyx

  • HI Maz, I've had two cycles of carboplatin and caelyx (after having just carboplatin previously) . I'd read a lot about the side effects of caelyx and was quite nervous. I had a reaction the first time (like a really severe hot flush!), but that was quickly dealt with and since then I've been given drugs to counteract that. I was still expecting bad side effects but I've felt great. The first time it was like I wasn't on any chemo at all - I wasn't even sick, and I found that I could do things I'd not been able to do for ages. I've got a social life again an no one believes I'm ill! The second bout was a little worse with some sickness and tiredness but that quickly passed. I've had no skin changes or mouth blisters. My Macmillan nurse had warned me that my feet would start to burn when I was having my chemo and advised going in open toed shoes. No burning - in fact my feet were freezing! I know we all respond differently, but my experience of caelyx has been very positive. I hope it is for you too. Best of luck and let us know how you get on xx

  • I only had 2 Caelyx because my second opinion consultant didn't think it was right treatment for me as slow acting and my disease was progressing although original affected areas had reduced other disease was progressing. I found it very exhausting more so than Carboplatin/ Taxol and had been warned about skin so used Aqueous Cream which is very cheap from chemist and was fine with that but I could have gone on to have other symptoms so who knows. I would pay particular attention to your hands and feet.

  • Hi, I am on carbo/Caylex, had 3 so far, no red hands or feet, I do use the creams. Sick feelings and tiredness has been minimal, worse with the first one. My main problem is that it makes me very gassy, often a couple of weeks after having it. And I get a lot of feet burning and tingling but cream cools this down and no damaged skin.

    All the best with your treatment. Trix

  • Hi and thankyou to everyone for your replies. I've ordered the Udderley cream as recommended ( loved the tub with the cow prints and Moo on the side ); was just a bit concerned about keeping hands and feet cool as I'm usually a hot bod! Does it cause joint pains? My joints at times were quite debilitating with taxol / carbo. Xo

  • Hi there, I had the same about 4 years ago, just one spot on the liver. I was referred to the liver specialists who resected it as it was just one spot, and I was clear for another 2 years till it returned again, in 1 spot in the lymph nodes next to my liver which i also had removed las year. My onc said it was highly unusal, but the histology clearly showed it was clear cell cancer. I would ask for further investigation as it is possible to have it removed. Good luck!


  • Hi Sue - thankyou for replying. I think the plan is to have 6 cycling of caelyx and then another scan. If the chemo has done its job they'll ablate it. If not then will resect it - scary to me either way but trying not to think about the future too much at the moment! Xx

  • Hello Maz

    I am on caelyx with carbo.I have as yet not had any skin problems I use lots of udder cream and have been taking vit b6 but ask your oncologist if it is ok for you to do so.

    Best of luck Georgie x

  • Thanks Gina and I will - all the best for your treatment xx

  • Hi, Ive had 3 cycles no major side effects, taking vit B6 ,do feel bloated though and tired.

  • Hi Maz. I had a lot of side-effects with caelyx, including hand problems (no problems at all with my feet). At times my hands were weak, sometimes (but rarely) difficult even to pick up a mug of tea. The fronts turned a reddy/orange colour (it is a red-coloured drug); on the joints I had (but not always) cracks that looked like paper-cuts. I didn't have any joint pains. I am now in remission (6 months) and all those side-effects have gone, except I have a croaky voice from time to time and a runny nose for much of the day. As said above, these drugs affect us all differently. Best wishes. Pauline

  • Thank you Pauline - so far I've not been too bad - just slapping on the cream and trying to stay cool! No skin changes so far but did think I sounded a bit croaky last night - bizarre! Lovely to hear it put you into remission - what we all pray for! Xxx

You may also like...